Alert archive / South Carolina / Freeze Warnings in 2007
Freeze Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 17, 2007, 3:32 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 18, 2007, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2007, 3:32 AM EDT (07:32 UTC)
- In effect from
- Mar 18, 2007, 4:00 AM EDT
- Expired
- Mar 18, 2007, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 170732 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 332 AM EDT SAT MAR 17 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 171545- /O.NEW.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ /O.NEW.KCAE.LW.Y.0016.070317T1000Z-070317T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 332 AM EDT SAT MAR 17 2007 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. COOL HIGH PRESSURE WILL BUILD OVER THE AREA TODAY. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS OVER THE AREA LAKES LATER THIS MORNING INTO THE AFTERNOON HOURS. TONIGHT...WIND SPEEDS WILL BECOME LIGHT. WITH MOSTLY CLEAR SKIES AND GOOD RADIATIONAL COOLING...EXPECT TEMPERATURES TO DROP TO NEAR OR JUST BELOW FREEZING IN MANY LOCATIONS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA LATE TONIGHT AND EARLY SUNDAY MORNING. TEMPERATURES WILL RISE TO ABOVE FREEZING BY 9 AM SUNDAY MORNING IN MOST LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
5 follow-up statements
000 WWUS72 KCAE 171440 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1040 AM EDT SAT MAR 17 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 172300- /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-070317T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1040 AM EDT SAT MAR 17 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. CANADIAN HIGH PRESSURE WILL BUILD INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TODAY AND BRING BREEZY CONDITIONS. THE HIGH WILL BE CENTERED NEAR THE AREA SUNDAY AND SUNDAY NIGHT...AND SHIFT OFF THE COAST MONDAY. THIS PATTERN WILL CAUSE COLD OVERNIGHT TEMPERATURES TONIGHT AND SUNDAY NIGHT...AND MODERATING TEMPERATURES BEGINNING MONDAY. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING AROUND 4 AM TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BETWEEN 8 AM AND 9 AM SUNDAY MORNING. SIMILAR TEMPERATURES ARE EXPECTED AGAIN SUNDAY NIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. AS THE HIGH BUILDS INTO THE AREA THIS AFTERNOON WINDS WILL BE NORTHWEST AT 15 TO 25 KNOTS OVER THE AREA LAKES. THESE WINDS HAVE PROMPTED THE LAKE WIND ADVISORY. WINDS WILL DIMINISH TONIGHT. WINDS WILL BE NORTHWEST 10 TO 15 KNOTS THIS EVENING AND NEAR 5 KNOTS LATE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 172306 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 706 PM EDT SAT MAR 17 2007 SCZ031-037-038-180400- /O.EXP.KCAE.LW.Y.0016.000000T0000Z-070317T2300Z/ /O.NEW.KCAE.LW.Y.0017.070317T2306Z-070318T0400Z/ /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ SUMTER-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...SUMTER...ST. MATTHEWS...MANNING... SUMMERTON 706 PM EDT SAT MAR 17 2007 ...LAKE WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA RESULTING IN BREEZY CONDITIONS. THE HIGH WILL BE CENTERED NEAR THE AREA SUNDAY AND SUNDAY NIGHT...AND SHIFT OFF THE COAST MONDAY. THIS PATTERN WILL CAUSE COLD OVERNIGHT TEMPERATURES TONIGHT AND SUNDAY NIGHT...AND MODERATING TEMPERATURES BEGINNING MONDAY. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING AROUND 4 AM TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BETWEEN 8 AM AND 9 AM SUNDAY MORNING. SIMILAR TEMPERATURES ARE EXPECTED AGAIN SUNDAY NIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. AS THE HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA TONIGHT WINDS WILL REMAIN NORTHWEST AT 15 TO 25 KNOTS WITH HIGHER GUSTS OVER THE AREA LAKES. THE CONTINUED STRONG WINDS HAVE PROMPTED THE EXTENSION OF THE LAKE WIND ADVISORY. BY MIDNIGHT WINDS WILL HAVE DIMINISHED TO NORTHWEST AT 10 TO 15 KNOTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GAZ040-063>065-077-SCZ015-016-018-020>022-025>030-035-036-041- 180715- /O.EXP.KCAE.LW.Y.0016.000000T0000Z-070317T2300Z/ /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 706 PM EDT SAT MAR 17 2007 ...LAKE WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. THE HIGH WILL BE CENTERED NEAR THE AREA SUNDAY AND SUNDAY NIGHT...AND SHIFT OFF THE COAST MONDAY. THIS PATTERN WILL CAUSE COLD OVERNIGHT TEMPERATURES TONIGHT AND SUNDAY NIGHT...AND MODERATING TEMPERATURES BEGINNING MONDAY. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING AROUND 4 AM TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BETWEEN 8 AM AND 9 AM SUNDAY MORNING. SIMILAR TEMPERATURES ARE EXPECTED AGAIN SUNDAY NIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 180348 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1148 PM EDT SAT MAR 17 2007 SCZ031-037-038-181200- /O.CAN.KCAE.LW.Y.0017.000000T0000Z-070318T0400Z/ /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ SUMTER-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...SUMTER...ST. MATTHEWS...MANNING... SUMMERTON 1148 PM EDT SAT MAR 17 2007 ...LAKE WIND ADVISORY IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. THE HIGH WILL BE CENTERED NEAR THE AREA SUNDAY AND SUNDAY NIGHT...AND SHIFT OFF THE COAST MONDAY. THIS PATTERN WILL CAUSE COLD OVERNIGHT TEMPERATURES TONIGHT AND SUNDAY NIGHT...AND MODERATING TEMPERATURES BEGINNING MONDAY. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING AROUND 4 AM TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BETWEEN 8 AM AND 9 AM SUNDAY MORNING. SIMILAR TEMPERATURES ARE EXPECTED AGAIN SUNDAY NIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ015-016-018-020>022-025>030-035-036-041- 181200- /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 1148 PM EDT SAT MAR 17 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. THE HIGH WILL BE CENTERED NEAR THE AREA SUNDAY AND SUNDAY NIGHT...AND SHIFT OFF THE COAST MONDAY. THIS PATTERN WILL CAUSE COLD OVERNIGHT TEMPERATURES TONIGHT AND SUNDAY NIGHT...AND MODERATING TEMPERATURES BEGINNING MONDAY. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING AROUND 4 AM TONIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BETWEEN 8 AM AND 9 AM SUNDAY MORNING. SIMILAR TEMPERATURES ARE EXPECTED AGAIN SUNDAY NIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 180725 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 325 AM EDT SUN MAR 18 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 181300- /O.CON.KCAE.FZ.W.0001.070318T0800Z-070318T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 325 AM EDT SUN MAR 18 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY AND TONIGHT THEN MOVE OFF THE COAST MONDAY. CLEAR SKIES AND LIGHT WINDS COUPLED WITH A DRY AIRMASS HAVE ALLOWED TEMPERATURES TO COOL TO AROUND FREEZING EARLY THIS MORNING. TEMPERATURES WILL CONTINUE IN THE UPPER 20S TO LOWER 30S THROUGH SUNRISE. SIMILAR TEMPERATURES ARE EXPECTED AGAIN TONIGHT AND ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED. TEMPERATURES WILL BEGIN MODERATING MONDAY. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 181301 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 901 AM EDT SUN MAR 18 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 181415- /O.EXP.KCAE.FZ.W.0001.000000T0000Z-070318T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 901 AM EDT SUN MAR 18 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. THE COMBINATION OF MORNING SUNSHINE AND LIGHT WINDS AROUND 3 MPH HAVE HELPED TEMPERATURES CLIMB BACK ABOVE FREEZING MARK THIS MORNING. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 17, 2:49 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 17, 2:49 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
249 AM EDT SAT MAR 17 2007
.SHORT TERM /TODAY THROUGH MONDAY/...
COLD FRONT NOW WELL OFFSHORE WITH HIGH PRESSURE CENTERED OVER THE
UPPER MIDWEST BUILDING INTO THE AREA. SURFACE WIND SPEEDS STILL UP
A BIT EARLY THIS MORNING WITH A GOOD PRESSURE GRADIENT. WILL GO
WITH A LAKE WIND ADVISORY BEGINNING THIS MORNING AND CONTINUE INTO
THE EARLY EVENING. EXPECT TEMPS SEVERAL DEGREES BELOW NORMAL TODAY
WITH GOOD COLD AIR ADVECTION. FOR TONIGHT...AM CONCERNED ABOUT
POTENTIAL FOR FREEZING TEMPERATURES ESPECIALLY DURING THE EARLY
MORNING HOURS ON SUNDAY. GIVEN MODEL CONSENSUS AND EXPECTED LIGHT
WINDS...WILL ISSUE A FREEZE WARNING FOR THE ENTIRE CWA FOR EARLY
SUNDAY MORNING AS THE GROWING SEASON HAS COMMENCED ACROSS THE SC
MIDLANDS AND GA CSRA. NOT SURE HOW MUCH FROST WILL DEVELOP LATE
TONIGHT BUT WILL AT LEAST MENTION PATCHY FROST IN THE ZONES.
SUNDAY MAX TEMPS WILL REMAIN A FEW DEGREES BELOW NORMAL. NEAR
FREEZING TEMPERATURES WILL ONCE AGAIN BE A CONCERN FOR MONDAY
MORNING AS WELL GIVEN LATEST MODEL GUIDANCE. AS HIGH PRESSURE
MOVES OFF THE ATLANTIC COAST ON MONDAY...EXPECT MAX TEMPS TO
REBOUND CLOSE TO OR JUST ABOVE NORMAL AS WEAK S-SE FLOW DEVELOPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WEAK COLD FRONT APPROACHES FROM THE NORTH LATE TUESDAY INTO
WEDNESDAY BUT SHOULD STAY JUST NORTH OF OUR AREA SO WILL REMOVE
MENTION OF SLIGHT CHANCE POPS. ANOTHER AREA OF HIGH PRESSURE WILL
MOVE OFF THE MID-ATLANTIC COAST LATER IN THE WEEK SO FOR NOW WILL
KEEP EXTENDED FORECAST DRY. TEMPS NEAR NORMAL.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE COLD FRONT HAS MOVED
WELL OFF THE COAST. HIGH PRESSURE OVER THE MS RIVER VALLEY WILL BUILD
EAST INTO THE AREA. PATCHES OF CLOUDS 3500 TO 4500 FEET OVER THE
AREA WILL MOVE EAST BY 07Z LEAVING CLEAR SKIES...NORTHWEST WINDS
AROUND 10 KNOTS AND VSBYS UNRESTRICTED. TIGHTENING PRESSURE
GRADIENT AND LOW LEVEL COLD ADVECTION AFTER 14Z. NORTHWEST WINDS
INCREASING TO 12-22KT. SOME LOW LEVEL TURBULENCE. AFTER 22Z...WINDS
DIMINISHING.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR GAZ040-063>065-077.
FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR GAZ040-063>065-
077.
&&
SHORT TERM...22
LONG TERM...22
AVIATION...10Hazardous weather outlook, Mar 16, 5:30 AM EDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT FRI MAR 16 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170930- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAVY DOWNPOURS AND GUSTY WINDS MAY OCCUR WITH A FEW OF THE SHOWERS AND THUNDERSTORMS TODAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES AND WIND GUSTS NEAR 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL DIP INTO THE UPPER 20S TO MIDDLE 30S SATURDAY NIGHT AND SUNDAY NIGHT. FROST WILL LIKELY OCCUR IN MANY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:32 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 15 hr |
| Mar 17, 7:06 PM EDT | Lake Wind Advisory | CAE | Calhoun, Clarendon, Sumter | 5 hr |
Nearby
Freeze Warnings in South Carolina, 2007Freeze Warnings in Georgia, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.